Predisone & nebulizer to Azithromysin

Hi, I got my emphysema diagnosis 7 years ago, though I knew it was coming years before that from smoking for 48 years. Last winter I was in terrible shape with an exacerbation that lasted 6 months. I had five stints of prednisone and was put on oxygen. I went from inhalers to nebulizers and recovered a bit. Then I was put on Azithromycin one year ago. It was great, they took my oxygen away---Medicare would no longer cover it. So about 4-5 months ago the tinnitus started. It has gotten really bad now. I will stop taking it and prepare for prednisone usage in the future. Now I will look to undo the tinnitus. Any advice?

3 Replies

oldestnewest
  • Hi Buddahprince, sorry to hear you have not been doing so well. I am carer for my hubby Pete and he takes Azithromycin 3 times a week with no ill effects.

    I on the other hand took Amitriptyline for a week and have tinnitus. It never goes away but l do live with it. There are different types of tinnitus so maybe yours is worse than mine.

    There is help out there so speak to your Doctor or do look online.

    Wishing you well. Xxxx

  • I also live with tinnitus mostly ok, Buddhaprince. For some people it feels dreadful to start with then they accommodate to it. I used to think of it as the fridge in the next room - you know that high pitched hum fridges can make? I hardly notice it these days unless I think about it but it's there all the time. Can you talk to your doctor about this? Since Azith has helped you so much it would be a shame to have to come off it. On the other hand if the tinnitus is driving you crazy, then I suppose it might be the best thing for you. I don't take Azith and assume my tinnitus is due to other medication, but many here do so hopefully others will give you feedback. As Sassy says, you may be able to find information online. Take care.

  • I think tinnitus is quite common amongst respiratory patients, probably as side effects of the many medications we take. I take Azithromycin and Amitryptyline, daily and lots of other meds and get bouts of tinnitus but thankfully, I don't have it permanently. I've just finished two weeks of very high dose Clarithromycin and the pressure in my head was a nightmare. During the day, you could ignore it but once in bed, it progressed to a steady roar. It drove me crazy but has stopped now that I'm finished the Clarithromycin. When this is a problem at night I stick on my headphones and listen to music. This definitely helps.

You may also like...